Alert archive / Florida / Small Craft Advisories in 2015

Small Craft Advisory 37, NWS Key West, FL

October 25, 2015

NWS Key West, FL issued this small craft advisory at Oct 25, 2015, 4:39 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 25, 2015, 4:39 PM EDT (20:39 UTC)
Expired
Oct 26, 2015, 4:14 AM EDT
In force
12 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

678 
WHUS72 KKEY 252039
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
439 PM EDT SUN OCT 25 2015

GMZ033-034-260445-
/O.NEW.KKEY.SC.Y.0037.151025T2039Z-151026T1000Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
439 PM EDT SUN OCT 25 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT MONDAY. 

* WINDS...SUSTAINED EAST TO SOUTHEAST WINDS OF NEAR 20 KNOTS EXPECTED
  OVER THE FLORIDA STRAITS AND GULF WATERS OUTSIDE OF FIVE FATHOMS.

* WAVES/SEAS...WAVES APPROACHING TO 7 FEET CAN BE EXPECTED IN THE
  FLORIDA STRAITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$

GMZ052>055-072>075-260445-
/O.EXT.KKEY.SC.Y.0036.000000T0000Z-151026T1000Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
439 PM EDT SUN OCT 25 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT MONDAY...

* WINDS...SUSTAINED EAST TO SOUTHEAST SURFACE WINDS NEAR 20 
  KNOTS WILL DECREASE TO 15 TO 20 KNOTS. 

* WAVES/SEAS...SEAS AS HIGH AS 7 FEET CAN BE EXPECTED IN THE 
  GULF STREAM THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

$$
2 follow-up statements
785 
WHUS72 KKEY 260154
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
954 PM EDT SUN OCT 25 2015

GMZ052>055-072>075-261000-
/O.CON.KKEY.SC.Y.0036.000000T0000Z-151026T1000Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
954 PM EDT SUN OCT 25 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...SUSTAINED EAST TO SOUTHEAST SURFACE WINDS NEAR 20 
  KNOTS WILL DECREASE TO 15 TO 20 KNOTS. 

* WAVES/SEAS...SEAS AS HIGH AS 7 FEET CAN BE EXPECTED IN THE 
  GULF STREAM THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

$$

GMZ033-034-261000-
/O.CON.KKEY.SC.Y.0037.000000T0000Z-151026T1000Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
954 PM EDT SUN OCT 25 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...SUSTAINED EAST TO SOUTHEAST WINDS OF NEAR 20 KNOTS 
  EXPECTED OVER THE FLORIDA STRAITS AND GULF WATERS OUTSIDE OF 
  FIVE FATHOMS. 

* WAVES/SEAS...WAVES APPROACHING TO 7 FEET CAN BE EXPECTED IN 
  THE FLORIDA STRAITS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$

DEVANAS
299 
WHUS72 KKEY 260814
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
414 AM EDT MON OCT 26 2015

GMZ033-034-260915-
/O.CAN.KKEY.SC.Y.0037.000000T0000Z-151026T1000Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
414 AM EDT MON OCT 26 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY...WHICH WAS IN EFFECT FOR THE COASTAL WATERS OF THE
OFFSHORE GULF OF MEXICO. BE THAT AS IT MAY...SMALL CRAFT ARE URGED TO
EXERCISE CAUTION TODAY DUE TO SUSTAINED EAST SURFACE WINDS OF 15 TO
20 KNOTS.

$$

GMZ052>055-072>075-261500-
/O.EXT.KKEY.SC.Y.0036.000000T0000Z-151026T1500Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
414 AM EDT MON OCT 26 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL WINDS AND SEAS SUBSIDE...

* WINDS...SUSTAINED EAST TO SOUTHEAST SURFACE WINDS NEAR 20 KNOTS
  WILL DECREASE TO 15 TO 20 KNOTS BY NOON.

* WAVES/SEAS...SEAS AS HIGH AS 7 FEET CAN BE EXPECTED IN THE GULF
  STREAM THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS.

$$
BS

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 25, 2:35 PM EDT, 2 hours 4 minutes earlier.

Area forecast discussion, Oct 25, 2:35 PM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KEY WEST FL
235 PM EDT SUN OCT 25 2015

.DISCUSSION...
.CURRENTLY...
SKIES ARE PARTLY TO MOSTLY SUNNY WITH TEMPERATURES GENERALLY IN THE MID
80S ALONG THE ISLAND CHAIN. MEANWHILE...LOCAL RADARS ARE DETECTING ISOLATED
SHOWERS FROM THE WATERS IN AND AROUND THE MARQUESAS KEYS AND COSGROVE
SHOAL LIGHT...TO THE DISTANT WATERS WELL SOUTH OF THE LOWER KEYS. ON OUR
MARINE DISTRICT...WINDS ARE EAST TO SOUTHEAST WINDS NEAR 15 KNOTS.

.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...
OVER THE NEXT SEVERAL DAYS...STRONG MID AND UPPER LEVEL SUBSIDENCE WITH
OCCASIONAL AREAS OF HIGHER MOISTURE BELOW 700 MB MIGRATING THROUGH OUR
AREA WILL DOMINATE OUR SENSIBLE WEATHER. WITH THAT SAID...SEE NO REASON
TO STRAY FROM 10 TO 20 PERCENT POPS WITH DAYTIME HIGHS AVERAGING IN THE
MID 80S AND OVERNIGHT LOWS IN THE UPPER 70S TO NEAR 80 DEGREES.

&&

.LONG TERM (THURSDAY THROUGH SUNDAY)...
A DECAYING SURFACE TROUGH WILL LIMP EASTWARD THROUGH THE EASTERN GULF OF
MEXICO...WITH HIGH PRESSURE BUILDING INTO THE EASTERN UNITED STATES AND
DOWN THE SUNSHINE STATE. WITH THE MID AND UPPER LEVEL ASCENT LIFTING
WELL NORTH AND A DECELERATING LOW LEVEL FLOW...ONLY ISOLATED POPS WILL
BE CARRIED IN THE GRIDS. SEE NO REASON TO STRAY FROM HIGHS IN THE MID
80S WITH OVERNIGHT LOWS GENERALLY IN THE MID TO UPPER 70S.

&&

.MARINE...
ANOTHER SUBTLE WIND SURGE WILL PROMPT A SMALL CRAFT ADVISORY ON THE GULF
WATERS...AS WELL AS THE FLORIDA STRAITS. ELSEWHERE...OUTSIDE OF THE
FLORIDA BAY...AN EXERCISE CAUTION HEADLINE WILL BE CARRIED FOR THE REST
OF THE KEYS COASTAL WATERS. MODERATE TO FRESH EAST TO SOUTHEAST WINDS WILL
COVER OUR MARINE DISTRICT INTO TUESDAY MORNING...BEFORE WINDS SLOWLY
ABATE INTO THE MIDDLE OF THIS WEEK.

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED ACROSS THE ISLAND TERMINALS
FOR THE REMAINDER OF THE DAY. SHOWER ACTIVITY THAT RESULTED IN BRIEF
MVFR CONDITIONS AT EYW HAS MOVED SOUTH AND WEST OF THE
TERMINAL...WITH A VCSH POSSIBLE THE NEXT HOUR OR TWO. WINDS WILL
REMAIN EAST SOUTHEASTERLY AT AROUND 12 TO 14 KNOTS...GUSTING UPWARDS
TO 18 KNOTS THIS AFTERNOON.

&&

.CLIMATE...IN 1903...THE DAILY RECORD COLD HIGH TEMPERATURE OF 70F
WAS RECORDED. THIS IS ALSO TIED FOR THE COLDEST HIGH TEMPERATURE
EVER RECORDED IN OCTOBER. TEMPERATURE RECORDS IN KEY WEST DATE ALL
THE WAY BACK TO 1982.

&&

.PRELIMINARY POINT TEMPS/POPS...
KEY WEST  79  85  79  86 / 10 20 20 20
MARATHON  79  87  79  87 / 10 20 20 20

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...SMALL CRAFT ADVISORY FOR 033-034-052>055-072>075.

&&

PUBLIC/MARINE.................................APA
AVIATION/NOWCASTS/CLIMATE/DATA ACQUISITION....BF

VISIT US ON THE WEB AT WEATHER.GOV/KEY

FOLLOW US ON FACEBOOK AND TWITTER AT...

WWW.FACEBOOK.COM/NWSKEYWEST
WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Oct 25, 5:37 AM EDT, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
537 AM EDT SUN OCT 25 2015

FLZ076>078-GMZ031>035-042>044-052>055-072>075-261000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
537 AM EDT SUN OCT 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OF THE
FLORIDA STRAITS THIS MORNING DUE TO SUSTAINED EAST TO SOUTHEAST
SURFACE WINDS NEAR 20 KNOTS. A SMALL CRAFT ADVISORY MAY BE REQUIRED
FOR THE COASTAL WATERS OF THE GULF OF MEXICO AND ATLANTIC TONIGHT.

MINOR COASTAL FLOODING IS LIKELY IN SOME BAYSIDE COMMUNITIES OF THE
UPPER KEYS TODAY INTO TONIGHT. MINOR COASTAL FLOODING IS POSSIBLE IN
THE MIDDLE AND LOWER KEYS NEAR THE TIME OF THE HIGHER HIGH TIDE THIS
EVENING INTO EARLY TONIGHT...ROUGHLY FROM AROUND 700 PM UNTIL ABOUT
1100 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

BS

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 4:16 AM EDTCoastal Flood StatementKEYMonroe5 days

Nearby

Small Craft Advisories in Florida, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.